MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012454-15
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was performed to treat the right coronary artery (rca) with mild calcification.The 4.5x15 mm nc trek balloon dilatation catheter (bdc) was advanced for post dilation of a 4.0x23 mm xience stent and inflated once at nominal pressure.After post dilation was performed, negative was pulled and held the entire time the balloon was being withdrawn but it was noted there was resistance when pulling the nc trek bdc back into the guiding catheter.It was then observed that roughly 10-15cm of the bdc had detached.The balloon was noted to not be fully deflated upon removal as it was pulled a little before full deflation.The detached portion remained in the guiding catheter and was able to be removed without further issues.The xience stent was confirmed to be well apposed to the vessel wall.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It was reported by the account that the balloon was noted to not be fully deflated upon removal as it was pulled a little before full deflation.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use (ifu) states: maintain negative pressure on the balloon between inflations.Withdraw the deflated dilatation catheter and guide wire from the guiding catheter through the hemostatic valve.In this case, it is likely that the reported resistance resulted from the balloon being removed partially inflated, thus the violation likely contributed to the reported difficulty removing the device.Additionally, the account continued to pull against the noted resistance.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use (ifu) states: if resistance is felt, determine the cause before proceeding.Continuing to advance or retract the catheter while under resistance may result in damage to the vessels and / or damage / separation of the catheter.In this case, it is likely that the violation contributed to the reported complaint as the shaft likely separated because it was pulled against resistance.The investigation determined the reported difficulty removing the device and separation appear to be related to user error.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of this device.D9 - device available for eval updated from 'yes' to 'no'.
 
Event or Problem Description
Subsequent to the initially filed report, the following information was provided: the physician stated they may have pulled the balloon out too soon as it was a big balloon.Additional information was provided via medwatch mw5111670: during pci of rca, an nc trek 4.5/15 mm balloon came apart while removing it from patient through guide catheter after use.A piece of balloon remained in guide catheter, so the entire guide catheter was quickly removed from patient.No harm to patient.All pieces of balloon accounted for.Fda safety report id# (b)(4).No additional information was provided.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15322704
Report Number2024168-2022-09256
Device Sequence Number5203296
Product Code LOX
UDI-Device Identifier08717648152115
UDI-Public08717648152115
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number1012454-15
Device Catalogue Number1012454-15
Device Lot Number11130G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/10/2022
Supplement Date Received by Manufacturer11/07/2022
Initial Report FDA Received Date08/30/2022
Supplement Report FDA Received Date11/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age38 YR
Patient SexMale
Patient Weight132 KG